Alert archive / Michigan / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 13, NWS Marquette, MI
NWS Marquette, MI issued this severe thunderstorm warning at Aug 9, 2009, 4:21 AM EDT for Alger County, Schoolcraft County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2009, 4:21 AM EDT (08:21 UTC)
- Expired
- Aug 9, 2009, 5:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Marquette, MI
- Area
- Storm-based polygon
Counties Alger County, MI, Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 106 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.4 hours before the alert went out and 277 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1361 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMQT 090821
SVRMQT
MIC003-153-090915-
/O.NEW.KMQT.SV.W.0013.090809T0821Z-090809T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
421 AM EDT SUN AUG 9 2009
THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ALGER COUNTY IN NORTH CENTRAL UPPER MICHIGAN
NORTHEASTERN SCHOOLCRAFT COUNTY IN EAST CENTRAL UPPER MICHIGAN
* UNTIL 515 AM EDT...
* AT 421 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 17 MILES NORTH OF SHINGLETON...OR 18 MILES
NORTHEAST OF MUNISING. THE STORM WAS MOVING EAST AT 40 MILES PER
HOUR. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS IN EXCESS OF 60 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
KINGSTON LAKE...AU SABLE POINT...GRAND MARAIS...NAWAKWA LAKE AND
SNYDER LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4635 8586 4653 8651 4655 8650 4657 8646
4657 8642 4662 8627 4668 8615 4666 8609
4670 8588 4670 8585
TIME...MOT...LOC 0821Z 283DEG 35KT 4658 8636
$$
MRD1 follow-up statement
000
WWUS53 KMQT 090833
SVSMQT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
433 AM EDT SUN AUG 9 2009
MIC003-153-090915-
/O.CON.KMQT.SV.W.0013.000000T0000Z-090809T0915Z/
ALGER MI-SCHOOLCRAFT MI-
433 AM EDT SUN AUG 9 2009
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
ALGER AND NORTHEASTERN SCHOOLCRAFT COUNTIES UNTIL 515 AM EDT...
AT 433 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR KINGSTON LAKE...OR 14 MILES SOUTHWEST OF
GRAND MARAIS. THE SEVERE THUNDERSTORM WAS MOVING EAST AT 40 MILES
PER HOUR. THIS STORM IS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
GRAND MARAIS...NAWAKWA LAKE AND SNYDER LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4635 8586 4653 8651 4655 8650 4657 8646
4657 8642 4662 8627 4668 8615 4666 8609
4670 8588 4670 8585
TIME...MOT...LOC 0833Z 283DEG 35KT 4655 8620
$$
MRDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 1:30 AM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Aug 9, 1:30 AM EDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MARQUETTE MI 130 AM EDT SUN AUG 9 2009 UPDATED FOR 06Z AVIATION DISCUSSION .SHORT TERM /TONIGHT AND SUNDAY/... UPPER TROUGH OVER NORTHERN ROCKIES IS RESULTING IN STRONG SW FLOW INTO UPR MISSISSIPPI RIVER VALLEY WITH H85 DWPNT OF +19C/PWAT NEAR 2 INCHES ON 12Z KMPX SOUNDING. SFC LOW IS JUST N OF KFSD IN SOUTH DAKOTA WHILE A SFC WARM FRONT IS LIFTING INTO CNTRL MN AND WCNTRL WI. CONVECTION THAT PUSHED EAST OF THE TWIN CITIES EARLIER TODAY HAS ALL BUT ENDED OVER NE WI AS IT OUTRACED BETTER INSTABILITY. THUS FAR...IT IS QUIET OVR THE CWA IN WAKE OF CONVECTION FM LATE LAST NIGHT INTO THIS MORNING. MAIN ISSUE IS CONVECTION DEVELOPMENT TONIGHT AS WARM FRONT LIFTS INTO THE UPR GREAT LAKES. EARLIER THINKING WAS THAT WARM FRONT WAS GOING TO REMAIN HUNG UP TO THE SOUTH WITH MORNING CONVECTION. LATEST SFC OBS IN REGION DO SHOW MORE NWD PROGRESS THOUGH...SO AN ARRIVAL INTO SW UPR MI SEEMS LIKELY BY THIS EVENING. AN EVEN MORE IMPRESSIVE SURGE OF LOW-LEVEL MOISTURE IS NOW EVIDENT INTO SOUTHERN WI AND MN WHERE SFC DWPNTS ARE AOA 70F. ONLY SIGNIFICANT CONVECTION THUS FAR IS OVR EASTERN DAKOTAS ON EDGE OF FIERCE 800-750MB CAPPING AND WHERE STRONGER HEIGHT FALLS WITH SHORTWAVE CONGEAL. ELSEWHERE STRONG CAPPING IS PROHIBITING SFC BASED CONVECTION INTO SRN MN AND IA DESPITE TEMPS NEAR 90 AND DWPNTS WELL INTO THE 70S. NAM WAS MODEL TO DEVELOP CONVECTION EARLIEST THIS EVENING...AND THAT MAY OCCUR SINCE A BUILDUP OF CU IS OCCURRING BTWN KDLH AND KMSP AND INTO NW WI. SPC MESOANALYSIS INDICATES SFC/ML CAPES UP TO 1000 J/KG AVAILABLE INTO NW WI...WITH MUCAPES UP TO 1000 J/KG LIFTED FM 900-850MB. STILL SOME CINH THOUGH TO OFFSET THE INSTABILITY...ESPECIALLY SFC/ML BASED. LATER TONIGHT...03Z TO 06Z...NOSE OF 800 JET OF 40-50KT IS AIMED INTO NORTHERN WI WITH ML/MUCAPES UP TO 2000J/KG UPSTREAM INTO WI. 800-750MB CAPPING EXCEEDING +12C IS ALIGNED ALONG THE WI BORDER. OVERALL...BTWN THE HEIGHT FALLS WITH THE SHORTWAVE AND H85 MOISTURE FLUX CONVERGENCE INTO THE SOUTHERN CWA...EXPECT SHRA AND TSRA IN THE FORM OF AN MCS TO DEVELOP AND SHIFT EAST AS THE SW LLJ VEERS WEST AFT 09Z. BASED ON WHERE THE LLJ/CAP EDGE ARE PROJECTED...HIGHEST POPS EXPECTED OVR CNTRL AND ERN ZONES. BELIEVE THE GFS/REGIONAL CANADIAN ARE TOO FAR NORTH WITH THE CAP AND TRACK OF MCS OVER LK SUPERIOR. STRONG CAPE...PWATS IN EXCESS OF 2.00 INCHES...AND BULK 0-6KM SHEAR 30-40 KTS RESULTS IN THE POTENTIAL FOR BOTH HEAVY RAIN AND LARGE HAIL. GIVEN FZG LEVELS UP TO 16KFT...WOULD TAKE A VERY STRONG UPDRAFT TO PRODUCE SVR HAIL...BUT DOES SEEM POSSIBLE CONSIDERING EXTENT OF INSTABILITY AVAILABLE UPSTREAM. CONVECTION SHOULD DIMINISH QUICKLY WEST TO EAST LATE TONIGHT AS H85 WINDS VEER TO THE WEST AND SHORTWAVE/Q-VECTOR CONVERGENCE AND DEEP MOISTURE EXIT EAST OUT OF CWA. DRY WEATHER PERSISTS INTO SUNDAY AS SUBSIDENCE AND DRYING IN THE MID LEVELS SPREAD ACROSS ENTIRE CWA. TEMPS QUITE TRICKY TOMORROW AS LOW CLOUDS MAY LINGER IN WAKE OF CONVECTION. KEPT PREVIOUS SHIFTS IDEA OF COOLER TEMPS IN THE NW FLOW AREAS OF NW AND NCNTRL CWA. MEANWHILE...WITH WRLY FLOW AND H85 TEMPS STARTING OUT +18C...TEMPS IN THE SCNTRL COULD REACH 90F. MUGGY CONDITIONS OF TONIGHT WILL CONTINUE INTO SUNDAY AS DWPNTS REMAIN IN THE 60S. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... OTHER THAN THE INITIAL PART OF THIS FORECAST PERIOD...AND THE VERY END...MUCH OF THIS TIME WILL BE DOMINATED BY A RIDGE OF HIGH PRESSURE EXTENDING FROM THE CENTRAL PLAINS STATES. THIS WILL RESULT IN ONE OF THE LONGEST STRETCHES OF MID 70 TO UPPER 80 DEGREE PERIODS SO FAR THIS SUMMER. IN FACT...AT WFO MQT THE LONGEST STRETCH OF MAX TEMPS OVER 75F SO FAR THIS YEAR WAS 7 DAYS...ENDING JUNE 25TH. QUICK SMALLER SCALE CHANGES MAKE THE SUNDAY NIGHT AND MONDAY A LITTLE TRICKY. A QUICK RIDGE WILL BUILD IN SUNDAY EVENING AS THE MAIN SFC LOW EXITS INTO FAR SOUTHWESTERN QUEBEC. THIS SHOULD BE ENOUGH TO KEEP THINGS DRY. ONE SIGNIFICANT DISCREPANCY IN THE MID RANGE OF THIS FORECAST IS REGARDING THE STRENGTH AND LOCATION OF THE NEXT SURFACE LOW APPROACHING SUNDAY NIGHT...AND SLIDING ACROSS THE CWA MONDAY...AND THE 500MB TROUGH WHICH SHOULD CENTER ACROSS LAKE SUPERIOR/WESTERN UPPER MICHIGAN AT 00Z TUESDAY. WHILE THE 12Z GFS LOOKED TO BE ON THE DEEPER SIDE OF THE FORECAST ENVELOP OF OPTIONS...THE NAM WAS MUCH WEAKER. AS A RESULT...WENT MIDDLE OF THE ROAD...WHICH SEEMS TO LINE UP BETTER WITH THE ECMWF AND 00Z RUN OF THE CANADIAN MODEL. STILL...IT IS DIFFICULT TO GO AROUND THE THE 12Z GFS...WHICH DOES PAINT A SOLID 0.25 TO 0.5 INCHES OF QPF OVER MUCH OF THE CWA BETWEEN 06Z AND 12Z MONDAY. AFTER THE EXIT OF THIS NEXT LOW/500MB TROUGH MONDAY NIGHT...HIGH PRESSURE WILL SLIP IN. FARTHER OUT...FOR DAYS 4/WEDNESDAY THROUGH 7/SATURDAY...HIGH PRESSURE WILL REMAIN THE RULE INITIALLY. LOOKING A THE TIME HEIGHTS...VERY LITTLE MOISTURE ANYWHERE MAKES 10 TO 30 PERCENT CLOUD COVER REASONABLE THROUGH THURSDAY MORNING. FOLLOWED HPC GUIDANCE FAIRLY CLOSELY...WHICH KEEPS DRY AND WARM WEATHER IN FOR UPPER MICHIGAN THROUGH LATE THURSDAY EVENING. STILL...MOST OF THE MODELS STILL HAVE ZONAL FLOW AT 500MB...SO THE FORECAST WILL LIKELY CHANGE FOR THE END OF THE WORK WEEK. && .AVIATION /FOR THE 06Z TAF ISSUANCE/... EXPECT IFR TO LIFR CONDITIONS TO PERSIST AT BOTH TAF SITES OVERNIGHT AS MOIST UPSLOPE S-E FLOW PERSISTS. ALSO EXPECT AN INCREASE IN SHOWERS AND THUNDERSTORMS FOR THE OVERNIGHT HRS AS A TROUGH MOVING IN FROM THE WEST PROVIDES THE NECESSARY FORCING MECHANISM IN AN ALREADY UNSTABLE ENVIRONMENT. THE BEST CHANCE FOR THUNDERSTORMS NOW APPEARS IT WILL BE AT KCMX BTWN 06-08Z AND FM 08-12Z AT KSAW. WINDS WILL BECOME WRLY LATE TONIGHT INTO EARLY SAT (09-13Z) BEHIND THE TROUGH AS SHRA/TSRA GRADUALLY COME TO AN END. EXPECT IMPROVING CIGS/VSBY BY LATE SUNDAY MORNING INTO THE AFTERNOON. && .MARINE /FOR THE 4 PM LAKE SUPERIOR ISSUANCE/... WINDS SHOULD REMAIN AT OR BELOW 25KTS THROUGH THE PERIOD. LOW PRESSURE STRETCHING FROM THE CENTRAL PLAINS TO SOUTHERN MINNESOTA WILL SHIFT ACROSS LAKE SUPERIOR OVERNIGHT INTO SUNDAY MORNING...AND TO FAR SOUTHWESTERN QUEBEC BY LATE SUNDAY AFTERNOON. HIGH PRESSURE WILL SLIDE ACROSS THE UPPER GREAT LAKES SUNDAY EVENING...AND BRIEFLY BE PUSHED AWAY BY LOW PRESSURE FROM WESTERN ONTARIO MONDAY. LARGER HIGH PRESSURE FROM THE CENTRAL PLAINS WILL ALLOW A RIDGE TO SWING IN MONDAY EVENING THROUGH WEDNESDAY. EXPECT PRESSURE TO MOVE FROM CENTRAL TO EASTERN CANADA...AND DIP A TROUGH ACROSS LAKE SUPERIOR LATE THURSDAY. && .MQT WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JLA LONG TERM...KF AVIATION...VOSS MARINE...JLA
Hazardous weather outlook, Aug 8, 4:26 PM EDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 426 PM EDT SAT AUG 8 2009 MIZ001>007-009>014-084-085-091200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 426 PM EDT SAT AUG 8 2009 /326 PM CDT SAT AUG 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT EXPECT THUNDERSTORMS...MAINLY FROM LATE EVENING ON. SOME OF THE STRONGER STORMS MAY CAUSE HEAVY DOWNPOURS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE LATE SUNDAY NIGHT THROUGH MONDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATE THURSDAY NIGHT ACROSS WESTERN UPPER MICHIGAN...AND OVER THE ENTIRE AREA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY TONIGHT. PLEASE CONTACT YOUR NATIONAL WEATHER SERVICE WITH ANY REPORTS OF SEVERE WEATHER. LSZ162-240>251-263>267-091200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 426 PM EDT SAT AUG 8 2009 /326 PM CDT SAT AUG 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY...MAINLY OVERNIGHT. SOME OF THE STRONGER STORMS TONIGHT COULD CAUSE LARGE HAIL...ESPECIALLY OVER THE SOUTHERN HALF OF LAKE SUPERIOR. AREAS OF FOG WILL REMAIN POSSIBLE. VISIBILITY IN THE THICKER FOG COULD FALL BELOW ONE QUARTER MILE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE ON SUNDAY MORNING OVER EASTERN LAKE SUPERIOR. THUNDERSTORMS WILL AGAIN BE POSSIBLE SUNDAY NIGHT THROUGH MONDAY. EXPECT AREAS OF FOG TO LINGER THROUGH SUNDAY NIGHT. THE VISIBILITY IN THE THICKER FOG COULD FALL BELOW ONE QUARTER MILE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY OVERNIGHT. PLEASE CONTACT YOUR NATIONAL WEATHER SERVICE WITH ANY REPORTS OF SEVERE WEATHER. LMZ221-248-250-091200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 426 PM EDT SAT AUG 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE LAKE MICHIGAN. .DAY ONE...TONIGHT EXPECT THUNDERSTORMS...MAINLY OVERNIGHT. SOME OF THE STRONGER STORMS TONIGHT COULD CAUSE LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE LATE SUNDAY NIGHT THROUGH MONDAY...AND AGAIN FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY OVERNIGHT. PLEASE CONTACT YOUR NATIONAL WEATHER SERVICE WITH ANY REPORTS OF SEVERE WEATHER. KF
In the hours before
Special weather statement, Aug 9, 1:29 AM EDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MARQUETTE MI 129 AM EDT SUN AUG 9 2009 MIZ002-003-084-090615- NORTHERN HOUGHTON-ONTONAGON-SOUTHERN HOUGHTON- 129 AM EDT SUN AUG 9 2009 ...SIGNIFICANT WEATHER ALERT FOR HOUGHTON AND ONTONAGON COUNTIES UNTIL 215 AM EDT... AT 127 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES SOUTHWEST OF REDRIDGE TO 12 MILES NORTH OF MASS CITY TO 6 MILES NORTH OF MASS CITY...OR ALONG A LINE EXTENDING FROM 17 MILES NORTHEAST OF ONTONAGON TO 15 MILES EAST OF ONTONAGON TO 12 MILES EAST OF ONTONAGON. THESE STORMS WERE MOVING EAST AT 35 MPH. DIME SIZE HAIL...WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE... GREENLAND... WINONA... TWIN LAKES... TOIVOLA... PAINESDALE... SOUTH RANGE... STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. VOSS
The office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 12:29 AM EDT | Special Marine Warning | MQT | 61 min | |
| Aug 9, 1:40 AM EDT | Special Marine Warning | MQT | 65 min | |
| Aug 9, 2:01 AM EDT | Severe Thunderstorm Warning | MQT | Houghton, Ontonagon | 44 min |
| Aug 9, 2:27 AM EDT | Special Marine Warning | MQT | 63 min | |
| Aug 9, 2:38 AM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton, Ontonagon | 67 min |
| Aug 9, 3:31 AM EDT | Special Marine Warning | MQT | 89 min | |
| Aug 9, 3:43 AM EDT | Severe Thunderstorm Warning | MQT | Marquette | 62 min |
| Aug 9, 4:12 AM EDT | Special Marine Warning | MQT | 63 min | |
| Aug 9, 4:12 AM EDT | Severe Thunderstorm Warning | MQT | Alger | 63 min |
| Aug 9, 5:18 AM EDT | Special Marine Warning | MQT | 57 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.